Flash Flood, Cochise
- When
- August 16, 6:30 PM MST to 8:00 PM MST
- Where
- Cochise County, Cochise
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.117, -109.917
The Town of Cochise had several roads flooded and intersections impassable due to flooding.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 16, 2:00 PM MST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST TUE AUG 16 2005 .SYNOPSIS...A DRYING TREND WILL KNOCK DOWN THUNDERSTORM COVERAGE SOMEWHAT FOR MOST AREAS AS A SOUTHWEST FLOW ALOFT PREVAILS. ENOUGH MOISTURE WILL REMAIN FOR ISOLATED VALLEY TO SCATTERED MOUNTAIN AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE REST OF THE WEEK. THE DRYING TREND WILL ALSO MEAN DAYTIME HIGH TEMPERATURES HEATING TO NEAR NORMAL VALUES FOR THE MIDDLE OF AUGUST. && .DISCUSSION...DRYING HAS WORKED ITS WAY DOWN TO H6...BUT LOWER LEVEL MOISTURE REMAINS WITH PRECIPITABLE WATER STILL HANGING IN AT 1.24 INCHES ON THE 12Z KTUS SOUNDING. THIS MAY HAVE MIXED DOWN ANOTHER .05 TO .1 THIS AFTERNOON...BUT IN GENERAL SEEMS TO BE HOLDING ACCORDING TO GOES SOUNDER ESTIMATES. INTERESTING SOUNDING...SUBSIDENCE INVERSION HAS WORKED ITS WAY DOWN TO 15K FEET...BUT NICE SHEAR...OVERALL SHOULD SEE SOME STRONG STORMS THIS AFTERNOON WITH SEVERE A CONCERN. EARLY DEVELOPMENT HAS BEEN TYPICAL MOUNTAIN BUILDUPS SO FAR. COVERAGE WISE EXPECT THINGS TO GENERALLY BE DOWN FOR A FEW DAYS WITH THE DRYING. INSTEAD OF THE 70 PERCENT COVERAGE IN MOUNTAINS TO 40 PERCENT VALLEY COVERAGE EXPECT SOMETHING LIKE 30 PERCENT MOUNTAINS AND 10 TO 20 PERCENT VALLEY. AS HIGH PRESSURE BUILDS BACK IN THE RESULTANT SOUTHERLY COMPONENT TO THE FLOW WILL DRAW DEEPER MOISTURE BACK IN OVER THE NEXT FEW DAYS...WITH A RETURN TO SCATTERED COVERAGE IN STORMS SOUTH AND EAST OF TUCSON AS EARLY AS LATE WEDNESDAY. SIGNS OF ANOTHER TROUGH TRYING TO PUSH MOISTURE BACK OUT BY NEXT TUESDAY OR WEDNESDAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1230 PM MST TUE AUG 16 2005 AZZ019-029>035-171400- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY- SOUTHEAST PINAL COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1230 PM MST TUE AUG 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA .DAY ONE...TODAY AND TONIGHT SYNOPSIS...A DRYING TREND WILL KNOCK DOWN THUNDERSTORM COVERAGE SOMEWHAT FOR MOST AREAS AS A SOUTHWEST FLOW ALOFT PREVAILS. ENOUGH MOISTURE WILL REMAIN FOR ISOLATED AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE REST OF THE WEEK. DISCUSSION...STORMS SHOULD DEVELOP EASILY OVER THE MOUNTAINS BY EARLY TO MID AFTERNOON...WITH COVERAGE EXPECTED TO REMAIN ISOLATED IN VALLEYS AS DRIER AIR TRIES TO MIX IN. WHILE COVERAGE WILL BE MORE ISOLATED THAN RECENT DAYS...EXPECT STRONG TO SEVERE STORMS WITH BETTER SHEAR ON THIS MORNINGS 12Z KTUS SOUNDING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COVERAGE WISE EXPECT THINGS TO GENERALLY BE DOWN FOR A FEW DAYS WITH THE DRYING. INSTEAD OF THE 70 PERCENT COVERAGE IN MOUNTAINS TO 40 PERCENT VALLEY COVERAGE EXPECT SOMETHING LIKE 30 PERCENT MOUNTAINS AND 10 TO 20 PERCENT VALLEY. AS HIGH PRESSURE BUILDS BACK IN THE RESULTANT SOUTHERLY COMPONENT TO THE FLOW WILL DRAW DEEPER MOISTURE BACK IN OVER THE NEXT FEW DAYS...BUT SIGNS OF ANOTHER TROUGH TRYING TO PUSH MOISTURE BACK OUT BY NEXT TUESDAY OR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PLEASE NOTE...THIS PRODUCT IS NOT UPDATED AND SERVES AS JUST AN OUTLOOK FOR THE THUNDERSTORM THREATS IN SOUTHEAST ARIZONA. PLEASE REFER TO OTHER NWS PRODUCTS FOR DETAILED INFORMATION REAL-TIME THUNDERSTORM HAZARDS.
The Tucson radar (KEMX), 72 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 flash flood. Local standard time, as filed.
The Town of Cochise had several roads flooded and intersections impassable due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469144.